Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/873
Title: A response surface methodology based on improved compactly supported radial basis function and its application to rapid optimizations of electromagnetic devices
Authors: Ho, Siu-lau
Yang, Shiyou
Ni, Guangzheng
Wong, Ho-ching Chris
Subjects: Compact support
Optimal design
Radial basis function
Response surface methodology
Issue Date: Jun-2005
Publisher: IEEE
Source: IEEE transactions on magnetics, June 2005, v. 41, no. 6, p. 2111-2117.
Abstract: The compactly supported radial basis function (CS-RBF) is improved and used to design a new response surface model. The model is incorporated into stochastic global optimal methods to develop a fast and efficient global optimal design strategy with the main target to reduce the number of function calls that involve computationally heavy procedures such as, for example, the repetitive usage of finite element analysis which is generally required in solving inverse problems. In order to employ a multistep method to automatically adjust the support of the CS-RBF to realize the "best" tradeoff between computational efficiency and accuracy, a cluster algorithm is proposed to decompose the sample points into a nested sequence of subsets. To validate the proposed algorithm, typical numerical results on two different examples are reported.
Rights: © 2005 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.
This material is presented to ensure timely dissemination of scholarly and technical work. Copyright and all rights therein are retained by authors or by other copyright holders. All persons copying this information are expected to adhere to the terms and constraints invoked by each author's copyright. In most cases, these works may not be reposted without the explicit permission of the copyright holder.
Type: Journal/Magazine Article
URI: http://hdl.handle.net/10397/873
DOI: 10.1109/TMAG.2005.848610
ISSN: 0018-9464
Appears in Collections:EE Journal/Magazine Articles
IC Journal/Magazine Articles

Files in This Item:
File Description SizeFormat 
radial-basis_05.pdf383.83 kBAdobe PDFView/Open


All items in the PolyU Institutional Repository are protected by copyright, with all rights reserved, unless otherwise indicated. No item in the PolyU IR may be reproduced for commercial or resale purposes.